Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 111, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 28, 2007, 5:28 PM CDT for Coke County, Tom Green County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2007, 5:28 PM CDT (22:28 UTC)
- Expired
- Jul 28, 2007, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Coke County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 31 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:10 PM CDT | FLASH FLOOD | S Grape Creek, TX | FAST MOVING WATER OVER OLD STERLING CITY HWY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 282231
FFWSJT
TXC081-451-290030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
528 PM CDT SAT JUL 28 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN COKE COUNTY IN WEST CENTRAL TEXAS
NORTHERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS
* UNTIL 730 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROBERT
LEE...GRAPE CREEK...AND SAN ANGELO.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA. USE CAUTION WHEN TRAVELING...AND DO NOT CROSS WHERE
WATER COVERS THE ROAD.
LAT...LON 3179 10025 3193 10049 3165 10085 3157 10083
3155 10070 3133 10049
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:17 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 28, 3:17 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 317 PM CDT SAT JUL 28 2007 .SHORT TERM... ISOLATED TO SCATTERED SHOWERS AND AND THUNDERSTORMS HAVE DEVELOPED ACROSS MOST OF THE CWA THIS AFTERNOON. WITH THE SATURATED ATMOSPHERE...SOME OF THESE SHOWERS ARE PRODUCING HEAVY RAINFALL IN SHORT PERIODS OF TIME. IN ADDITION...THESE STORMS ARE MOVING VERY SLOWLY...SO SOME LOCALIZED FLOODING PROBLEMS MAY RESULT FROM THESE STORMS THIS AFTERNOON AND TONIGHT. NOT EXPECTING ANY SEVERE WX WITH ANY OF THE STORMS. EXPECT MOST OF THE ACTIVITY TO DIMINISH IN COVERAGE AND INTENSITY ONCE THE SUN SETS AND DAYTIME HEATING IS LOST. EXPECTING SIMILAR TEMPERATURES TO WHAT WAS SEEN OVERNIGHT... FALLING INTO THE UPPER 60S TO AROUND 70. WINDS WILL REMAIN LIGHT WITH AN EAST TO SOUTHEASTERLY COMPONENT. .LONG TERM... THE CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY...WITH TEMPERATURES REMAINING FAIRLY CONSISTENT AS WELL WITH UPPER 80S TO LOWER 90S FOR DAYTIME HIGHS AND LOWS IN THE UPPER 60S TO AROUND 70. WEAK SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE WEAK MID/UPPER LOW AS IT MOVES SLOWLY TO THE WEST/SOUTHWEST AND WEAKENS AT THE SAME TIME. WITH AS SATURATED AND WEAKLY CAPPED AS THE ENVIRONMENT IS...THE STORMS HAVE INITIATED FAIRLY EASILY. WITH THAT IN MIND...WILL KEEP CHANCE POPS GOING FOR MAINLY THE SOUTHERN 2/3 OF THE FORECAST AREA THROUGH MONDAY AND COOLER DAYTIME HIGHS FOR THIS AREA AS ADDITIONAL CLOUDCOVER AND POSSIBLE RAINFALL MAY MODERATE TEMPERATURES. RIDGING WILL TRY TO BUILD IN FROM SOUTHEAST TO NORTHWEST ACROSS TEXAS STARTING TUESDAY. THIS SHOULD KEEP CHANCES TO SLIGHT AT BEST THROUGH THE MIDDLE OF THE WEEK WITH TEMPERATURES ALSO INCREASING INTO THE LOWER TO MIDDLE 90S. A WEAK UPPER LEVEL LOW WILL TRY TO MOVE SOUTH INTO THE SOUTHERN PLAINS AREA WEDNESDAY NIGHT INTO FRIDAY. WILL KEEP AT LEAST A SLIGHT CHANCE OF SHRA/TSRA IN THE FORECAST FOR THAT TIME PERIOD AND CONTINUE TEMPERATURES A FEW DEGREES COOLER THAN NORMAL WITH A CONTINUED MOIST ATMOSPHERE AND POSSIBLE CLOUDCOVER/RAIN COOLED AIR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 69 88 70 88 / 30 30 20 20 SAN ANGELO 68 88 69 87 / 30 40 30 40 JUNCTION 68 89 71 87 / 30 50 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jul 28, 2:17 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 217 PM CDT SAT JUL 28 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 217 PM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING...MOST OF THESE WILL BE SOUTH OF INTERSTATE 20. THESE WILL BE SLOW MOVING AND WILL CONTAIN LOCALLY HEAVY RAIN. MINOR FLOODING WILL BE POSSIBLE IF THE SHOWERS AND STORMS CAN PERSIST OVER ANY GIVEN LOCATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN... MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS...SUNDAY AND MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING THAT IS OBSERVED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 43 min |
| Jul 28, 6:37 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 38 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.